MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-2-3-3D-ES
Medical Device Problem Codes Stretched (1601); Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the device was not returned, we are unable to perform further root cause analysis.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that the axium coil failed to detach and the wire stretched.The instant detacher was used twice.A second detacher was not used.One manual detachment was made.The devices were prepared and used per the instructions for use (ifu).The anatomy was moderate in tortuosity, and the blood flow was normal.This event occurred during the treatment of a left mca 3mm saccular, unruptured aneurysm.The max diameter was 3mm and the neck was 1.5mm.No patient injury occurred.
 
Additional Manufacturer Narrative
The axium prime pusher and the instant detacher were returned.There was no implant coil or catheter returned with the device.The pushwire appeared to be separated at the proximal portion; along with the ai, coupler tube, positive load indicator and break indicator were missing and not returned.In addition, the pusher also found to be separated at the distal portion; along with the coin, lumen stop, retainer ring, shield coil and implant coil were missing and not returned.The release wire was be extending out from the distal and proximal ends of the pushwire.Kinks and bends found along the length of the pushwire.No other anomalies were observed.Based on the analysis performed, the axium prime coil was not confirmed to have non-detachment and coil stretch issues.The root cause could not be determined as the pushwire was returned with the implant coil already detached.In addition, the distal and proximal portions of the pushwire were also found to be separated and missing.Since the ai, coupler tube, positive load indicator, break indicator, coin, lumen stop, retainer ring and implant coil were not returned; any contribution of the ai, coupler tube, positive load indicator, break indicator, coin, lumen stop, retainer ring and implant coil to the re ported issues could not be determined.The pushwire was bent and kinked along its length, indicative of high tortuosity.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9511924
Report Number2029214-2019-01292
Device Sequence Number11436899
Product Code KRD
UDI-Device Identifier00847536021181
UDI-Public00847536021181
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2022
Device Model NumberAPB-2-3-3D-ES
Device Lot NumberA879388
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2020
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer02/24/2020
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date03/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR
Patient Weight75